PEETERS ONLINE JOURNALS
Peeters Online Bibliographies
Peeters Publishers
this issue
  previous article in this issuenext article in this issue  

Document Details :

Title: Intestinaal angio-oedeem
Author(s): MOERMAN V, DE WULF D
Journal: Tijdschrift voor Geneeskunde
Volume: 66    Issue: 2-3   Date: 2010   
Pages: 90-95
DOI: 10.2143/TVG.66.02.2000689

Abstract :
Recidiverende abdominale koliekpijn heeft een zeer brede differentiaaldiagnose gaande van infectieuze, inflammatoire, maligne, vasculaire tot functionele oorzaken. In zeldzame gevallen kan het ook gaan om een intestinale vorm van angio-oedeem.
In het overzicht wordt een benaderingswijze voor angio-oedeem geschetst. Angio-oedeem kan zowel mestcel- als kininegemedieerd zijn. Bij deze laatste categorie spelen bradykinine en C1-esteraseremmers een belangrijke rol. C1-esteraseremmerdeficiëntie kan hereditair, verworven of medicijngerelateerd voorkomen. In de voorgestelde patiëntencasus gaat het over angiotensineconverterend-enzym(ACE)-remming, met name ramipril, als oorzaak van intestinaal angio-oedeem. Angiotensinereceptorantagonisten kunnen als alternatief gebruikt worden, doch de nodige voorzichtigheid dient in acht genomen te worden. De ernst van de aandoening varieert, maar is potentieel levensgevaarlijk. Gezien het wijdverspreide gebruik van ACE-remmers bij cardiovasculair belaste patiënten moet men op de spoedgevallendienst dan ook bedacht zijn op deze verwikkeling.





Intestinal angioedema
Recurrent abdominal colic pain requests an extensive differential diagnosis. Infectious, inflammatory, malignant as well as vascular causes have to be considered. Rarely it includes an intestinal form of angioedema, presenting not infrequently as an acute abdomen with (sub)obstruction. It is potentially life-threatening due to the large fluid shifts and the possibility of dehydration.
Angioedema may be mastcell-related, associated in most cases with pruritus. In recurrent angioedema without urticaria, bradykinin en C1-esterase inhibitor deficiency play a crucial role. The angioedema may be hereditary, acquired or medication-induced.
We present the medical history of a 49-year-old patient with intestinal edema next to the intake of ramipril, an angiotensin-converting enzyme (ACE)-inhibitor. These inhibitors provoke a rise of the bradykinin level bringing about vasodilation and edema. Patients presenting this complication may be switched to angiotensin receptor blockers (ARB), although angioedema has also been reported for ARBs.
As ACE-inhibitors are extensively used by cardiovascular patients, this side effect must always be promptly considered in emergency departments, fending off extensive diagnostic investigations.

download article




54.82.119.116.